PL EN


Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników
Czasopismo
2013 | 11 | 4 | 664-679
Tytuł artykułu

Discrete maximum principle for interior penalty discontinuous Galerkin methods

Treść / Zawartość
Warianty tytułu
Języki publikacji
EN
Abstrakty
EN
A class of linear elliptic operators has an important qualitative property, the so-called maximum principle. In this paper we investigate how this property can be preserved on the discrete level when an interior penalty discontinuous Galerkin method is applied for the discretization of a 1D elliptic operator. We give mesh conditions for the symmetric and for the incomplete method that establish some connection between the mesh size and the penalty parameter. We then investigate the sharpness of these conditions. The theoretical results are illustrated with numerical examples.
Wydawca
Czasopismo
Rocznik
Tom
11
Numer
4
Strony
664-679
Opis fizyczny
Daty
wydano
2013-04-01
online
2013-01-29
Bibliografia
  • [1] Ainsworth M., Rankin R., Technical Note: A note on the selection of the penalty parameter for discontinuous Galerkin finite element schemes, Numer. Methods Partial Differential Equations, 2012, 28(3), 1099–1104 http://dx.doi.org/10.1002/num.20663
  • [2] Arnold D.N., Brezzi F., Cockburn B., Marini L.D., Unified analysis of discontinuous Galerkin methods for elliptic problems, SIAM J. Numer. Anal., 2001/02, 39(5), 1749–1779 http://dx.doi.org/10.1137/S0036142901384162
  • [3] Berman A., Plemmons R.J., Nonnegative Matrices in the Mathematical Sciences, Comput. Sci. Appl. Math., Academic Press, New York-London, 1979
  • [4] Ciarlet P.G., Discrete maximum principle for finite-difference operators, Aequationes Math., 1970, 4(3), 338–352 http://dx.doi.org/10.1007/BF01844166
  • [5] Ciarlet P.G., Raviart P.-A., Maximum principle and uniform convergence for the finite element method, Comput. Methods Appl. Mech. Engrg., 1973, 2, 17–31 http://dx.doi.org/10.1016/0045-7825(73)90019-4
  • [6] Di Pietro D.A., Ern A., Mathematical Aspects of Discontinuous Galerkin Methods, Math. Appl. (Berlin), 69, Springer, Heidelberg, 2012
  • [7] Ern A., Guermond J.-L., Theory and Practice of Finite Elements, Appl. Math. Sci., 159, Springer, New York, 2004
  • [8] Evans L.C., Partial Differential Equations, Grad. Stud. Math., 19, American Mathematical Society, Providence, 1997
  • [9] Faragó I., Horváth R., A review of reliable numerical models for three-dimensional linear parabolic problems, Internat. J. Numer. Methods Engrg., 2007, 70(1), 25–45 http://dx.doi.org/10.1002/nme.1863
  • [10] Hannukainen A., Korotov S., Vejchodský T., On weakening conditions for discrete maximum principles for linear finite element schemes, In: Numerical Analysis and its Applications, Lozenetz, June 16–20, 2008, Lecture Notes in Comput. Sci., 5434, Springer, Berlin-Heidelberg, 2009, 297–304 http://dx.doi.org/10.1007/978-3-642-00464-3_32
  • [11] Houston P., Süli E., Wihler T.P., A posteriori error analysis of hp-version discontinuous Galerkin finite-element methods for second-order quasi-linear elliptic PDEs, IMA J. Numer. Anal., 2008, 28(2), 245–273 http://dx.doi.org/10.1093/imanum/drm009
  • [12] Höhn W., Mittelmann H.-D., Some remarks on the discrete maximum-principle for finite elements of higher order, Computing, 1981, 27(2), 145–154 http://dx.doi.org/10.1007/BF02243548
  • [13] Mincsovics M.E., Horváth T.L., On the differences of the discrete weak and strong maximum principles for elliptic operators, In: Large-Scale Scientific Computing, Sozopol, June 6–10, 2011, Lecture Notes in Comput. Sci., 7116, Springer, Berlin-Heidelberg, 2012, 614–621 http://dx.doi.org/10.1007/978-3-642-29843-1_70
  • [14] Rivière B., Discontinuous Galerkin Methods for Solving Elliptic and Parabolic Equations, Frontiers Appl. Math., 35, Society for Industrial and Applied Mathematics, Philadelphia, 2008
  • [15] Ruas Santos V., On the strong maximum principle for some piecewise linear finite element approximate problems of nonpositive type, J. Fac. Sci. Univ. Tokyo Sect. IA Math., 1982, 29(2), 473–491
  • [16] Vejchodský T., Discrete Maximum Principles, habilitation thesis, Institute of Mathematics of the Academy of Sciences and Faculty of Mathematics and Physics, Charles University, Prague, 2011
  • [17] Vejchodský T., Šolín P., Discrete maximum principle for higher-order finite elements in 1D, Math. Comp., 2007, 76(260), 1833–1846 http://dx.doi.org/10.1090/S0025-5718-07-02022-4
Typ dokumentu
Bibliografia
Identyfikatory
Identyfikator YADDA
bwmeta1.element.doi-10_2478_s11533-012-0154-z
JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.